Texas, 2005

Flash Flood in Texas, September 16, 2005

September 16, 2005 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 16, 2:02 AM CST, 7 hours 13 minutes earlier.

Area forecast discussion, Sep 16, 2:02 AM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 AM CDT FRI SEP 16 2005

.DISCUSSION...
SURFACE ANALYSIS HAS COLD FRONT OVER CENTRAL TEXAS WITH ASSOCIATED
CONVECTION. SURFACE RIDGE OVER THE EASTERN GULF HAS RESULTED IN
STRONG SOUTHERLY FLOW INTO SOUTH CENTRAL TEXAS. DEW-POINTS ARE IN
THE UPPER 60S AND LOWER 70S. 00Z SOUNDING DATA FROM CRP STILL HAS
PWS GREATER THAN TWO INCHES. MORNING STATUS HAS MOVED INTO THE
REGION AS EXPECTED. UPPER LEVEL ANALYSIS STILL SHOW THIS WESTERN
SECTIONS OF THE CWA UNDER A STRONGER PORTION OF THE UPPER RIDGE
THAN THE EASTERN COUNTIES.

00Z MODEL GUIDANCE CONTINUES TO SHOW A CHANCE OF RAIN FOR THE
NORTHEAST AND NORTHERN COUNTIES DUE TO THE FRONTAL BOUNDARY LOCATION
TO THE NORTH...ALONG WITH ISOLATED POPS OVER THE SOUTHEAST COUNTIES
DUE TO SEA-BREEZE CONVECTION. MID/LONG RANGE GFS STILL HAS MAX TEMPS
2-5 DEGREES WARMER THAN NORMALS.

FOR TODAY...FRONTAL BOUNDARY LOCATION MAY KICK-OFF CONVECTION
OVER THE NORTHEASTERN COUNTIES AND THUS WILL KEEP 20/30 POPS
FOR THIS AREA TODAY. COVERAGE IS EXPECTED TO BE ISOLATED
TO SCATTERED. WILL NOT CONTINUE WITH THE MENTION A SLIGHT RISK OF
SEVERE AS SPC HAS DROPPED THIS CATEGORY FROM THE AREA. TEMPERATURES
ARE STILL RUNNING ABOVE NORMAL...BUT NOT AS HOT AS GUIDANCE OVER
THE EASTERN COUNTIES AND HOTTER THAN GUIDANCE OVER THE WESTERN
SECTIONS. WILL MAKE ADJUSTMENTS TO KEEP TEMPS MORE INLINE WITH
THE CURRENT TRENDS. BY THE WEEKEND AN UPPER LEVEL RIDGE WILL
DOMINATE SOUTH CENTRAL TEXAS WITH ABOVE NORMAL TEMPERATURES
CONTINUING AND RAIN CHANCES AVERAGING SLIM TO NONE...TRENDING TOWARD
SLIM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              94  75  98  77 /  30  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  95  71  98  74 /  30  10  10  10
DEL RIO INTL AIRPORT           99  76  99  75 /  10  10  10  10
SAN ANTONIO INTL AIRPORT       95  75  98  75 /  20  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 16, 4:48 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 AM CDT FRI SEP 16 2005

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
548 AM CDT FRI SEP 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Ft Hood radar (KGRK), 82 km away, was scanning. The volume nearest the first event began at 15:15 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Burnet

When
September 16, 9:15 AM CST to 11:00 AM CST
Where
Burnet County, 10 mi N of Burnet
Reported by
LAW ENFORCEMENT
Coordinates
30.900, -98.217

Showers and thunderstorms produced between 1 and 2 inches of rain over northwestern Burnet County. The heaviest rain fell north of SH29 and west of FM693, where up to 4 inches was reported. In the mid morning, the Sheriff's Department closed US281 around 10 miles north of Burnet due to flash flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475917.